Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 304, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2004, 9:32 PM CDT for Delaware County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 9:32 PM CDT (02:32 UTC)
- Expired
- Jul 2, 2004, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Delaware County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 030232 SVRTUL OKC041-030315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 930 PM CDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1015 PM CDT * AT 930 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF JAY...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JAY... MAYSVILLE AND LAKE EUCHA STATE PARK. HAIL TO THE SIZE OF NICKELS AND WINDS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3658 9486 3648 9494 3627 9458 3650 9462 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:50 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jul 2, 2:50 PM CDT, 6 hours 42 minutes before
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
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI JUL 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI JUL 2 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT WITH THE POTENTIAL FOR FLASH FLOODING... THE EARLIER THUNDERSTORM COMPLEX HAS MOVED EAST OF THE REGION EARLY THIS AFTERNOON WITH ONLY A FEW LINGERING SHOWERS AND THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. VERY HEAVY RAINFALL HAS ALREADY OCCURRED WITH THE EARLIER COMPLEX...WITH A LARGE SWATH OF 2 TO 4 INCHES RAINFALL TOTALS ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. SIGNIFICANT FLOODING REMAINS ONGOING ACROSS PARTS OF WEST-CENTRAL ARKANSAS. WITH THE ADDITIONAL PRECIPITATION EXPECTED THIS EVENING INTO TONIGHT...A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE BY LATE AFTERNOON ACROSS EASTERN OKLAHOMA WITH CAPE VALUES IN EXCESS OF 2500 J/KG. MULTIPLE SURFACE BOUNDARIES REMAIN ACROSS NORTHEAST OKLAHOMA THAT COULD PROVIDE THE FOCUS FOR THUNDERSTORM INITIATION BY LATE AFTERNOON OR EARLY EVENING. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BE SEVERE WITH NICKEL SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE STORMS THAT DEVELOP THIS EVENING WILL LIKELY FORM INTO A CONVECTIVE COMPLEX OVERNIGHT AS THE LOW LEVEL JET DEVELOPS. STRONG TO SEVERE THUNDERSTORMS WITH THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY ACROSS FAR SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ANY ADDITIONAL RAINFALL ON THE ALREADY SATURATED GROUNDS WILL LIKELY LEAD TO EXCESSIVE RUNOFF AND FLASH FLOODING. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE AFTERNOON OR EARLY EVENING. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE EXTENDED OUTLOOK PERIOD. SATURDAY NIGHT HOLDS THE POTENTIAL FOR ANOTHER THUNDERSTORM COMPLEX...WITH MORE ISOLATED AFTERNOON THUNDERSTORMS POSSIBLE FOR THE REMAINDER OF THE UPCOMING SEVEN DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 2, 6:54 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT FRI JUL 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-030500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 654 PM CDT FRI JUL 2 2004 SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN ISSUED UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... IN EASTERN OKLAHOMA... ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL... LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA... OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG... PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER...WASHINGTON AND IN NORTHWEST ARKANSAS... BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN... WASHINGTON
Special weather statement, Jul 2, 7:23 PM CDT, 2 hours 9 minutes before
OKZ054-055-030130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT FRI JUL 2 2004
OKZ054-055-030130-
OSAGE OK-WASHINGTON OK-
723 PM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND WASHINGTON
AT 723 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF BARTLESVILLE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY AND BARTLESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 46 min |
| Jul 2, 8:33 PM CDT | Flash Flood Warning | TSA | LeFlore | 6 hr |
| Jul 2, 8:48 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
| Jul 2, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Jul 2, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 37 min |
| Jul 2, 11:18 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 27 min |
| Jul 3, 1:44 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Muskogee, Okmulgee and 2 more | 6 hr |
| Jul 3, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 52 min |
| Jul 3, 2:25 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 35 min |
| Jul 3, 5:11 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.